Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I had tests but Im still worried
May 14, 2011

I had a high risk encounter in january 2010 and since then I've been freaked out. I had an HIV test in april 2010 and another in november 2010 both came negative, but I keep getting this strange dark spots on my skins and my girlfriend with whom I have unprotected sex has them too. My gums keep bleeding for no reason and I have lost 20 pounds since the time of the encounter. I had a complete blood work in june and my doctor told me I could not be healthier. Im really getting paraoid about kaposi sarcoma, I even think the lab where I got my tests is lying and I'm thinking about getting retested in another lab. Please I need to know should I get retested?

Response from Dr. Frascino

Hi,

"I had tests but I'm still worried...since then I've been freaked out.... I'm really getting paranoid...." I absolutely agree with these statements. Your problems are psychological/psychiatric, not virological! In other words HIV is nor your problem; fear of HIV is! Your negative HIV-antibody tests out to 11 months are definitive and conclusive. HIV is not your problem. No way. No how. No additional HIV testing is warranted. The lab where you got your tests is not "lying." Your irrational obsession with HIV could be a sign of depression, anxiety or hypochondria. I suggest you seek consultation with a licensed mental health practitioner to help you confront and conquer these completely unwarranted worries. The only reason to consider retesting would be to gain psychological peace of mind. The test result would undoubtedly be negative.

Dr. Bob



Previous
what is my risk? pls help
Next
kidney problems phosphorus- vitamine D

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement